Alert archive / Oregon / Red Flag Warnings in 2017

Red Flag Warning 23, NWS Pendleton, OR

September 1, 2017

NWS Pendleton, OR issued this red flag warning at Sep 1, 2017, 2:49 PM PDT. It took effect at Sep 2, 2017, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2017, 2:49 PM PDT (21:49 UTC)
In effect from
Sep 2, 2017, 12:00 PM PDT
Expired
Sep 2, 2017, 10:00 PM PDT
In force
10 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

493 
WWUS86 KPDT 012149 CCA
RFWPDT

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Pendleton OR
249 PM PDT Fri Sep 1 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR
VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 611 
AND 640....

ORZ611-640-021800-
/O.UPG.KPDT.FW.A.0010.170902T1900Z-170903T0500Z/
/O.NEW.KPDT.FW.W.0023.170902T1900Z-170903T0500Z/
Deschutes National Forest - minus Sisters Ranger District-
Central Mountains of Oregon-
249 PM PDT Fri Sep 1 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR
VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 611 
AND 640...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 10 PM PDT Saturday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oregon...Fire weather zones 611 and 640.
  

* TIMING...Saturday afternoon and evening.

* HAINES...5/6.

* HUMIDITY...Minimums of 5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
498 
WWUS86 KPDT 021212
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
512 AM PDT Sat Sep 2 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT TODAY FOR 
VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 611 
AND 640....

ORZ611-640-022230-
/O.CON.KPDT.FW.W.0023.170902T1900Z-170903T0500Z/
Deschutes National Forest - minus Sisters Ranger District-
Central Mountains of Oregon-
512 AM PDT Sat Sep 2 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PDT THIS EVENING FOR VERY HOT, DRY AND UNSTABLE CONDITIONS FOR
FIRE WEATHER ZONES 611 AND 640...

* AFFECTED AREA...In Oregon...Fire weather zones 611 and 640.

* TIMING...This afternoon and evening.

* HAINES...5/6.

* HUMIDITY...Minimums of 5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
172 
WWUS86 KPDT 022026
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
126 PM PDT Sat Sep 2 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE
WEATHER ZONES 611 AND 640...

ORZ611-640-030500-
/O.CON.KPDT.FW.W.0023.000000T0000Z-170903T0500Z/
Deschutes National Forest - minus Sisters Ranger District-
Central Mountains of Oregon-
126 PM PDT Sat Sep 2 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE
WEATHER ZONES 611 AND 640...

* AFFECTED AREA...In Oregon...Fire weather zones 611 and 640.

* TIMING...Through this evening.

* HAINES...5-6 (moderate to high)

* HUMIDITY...Minimums of 7 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and hot temperatures can 
contribute to extreme fire behavior.

&&

$$
972 
WWUS86 KPDT 030440
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
940 PM PDT Sat Sep 2 2017

ORZ611-640-030545-
/O.EXP.KPDT.FW.W.0023.000000T0000Z-170903T0500Z/
Deschutes National Forest - minus Sisters Ranger District-
Central Mountains of Oregon-
940 PM PDT Sat Sep 2 2017

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES
611 AND 640...



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 1, 2:45 PM PDT, 4 minutes earlier.

Area forecast discussion, Sep 1, 2:45 PM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
245 PM PDT Fri Sep 1 2017

.SHORT TERM...Tonight through Monday...A large ridge of high
pressure will move over the region tonight and remain in control of
our weather pattern through most of the short term period. This
ridge will allow for mainly clear skies, except for areas of
smoke/haze...which are forecast to expand in coverage over the
weekend. Air Quality Alerts are in effect for all of our southern
Washington counties through noon Wednesday...and for Deschutes,
Jefferson and Crook Counties in Central Oregon until noon Tuesday.
Otherwise, the above mentioned ridge will allow temperatures to warm
significantly, potentially reaching record levels over the weekend.
Please see the climate section below for more details on these
records. With the heat expected to expand and intensify, along with
the fact that it is the holiday weekend, decided to go ahead and
issue a heat advisory for the Columbia Gorge, Lower Columbia Basin
and the Yakima Valley from noon Saturday through 8 PM Monday. High
temperatures will be 100-105 Saturday and Sunday in the lower
elevations with 90s in the mountains. Temperatures are expected to
cool off during the overnight and early morning hours...with lows in
the 50s to lower 60s most areas. By Monday afternoon, some high
based moisture and instability begins to move into our area from the
south, on the west side of the upper ridge. This should at least
bring some bkn cirrus to the western half of the CWA, along with
some high based cumulus development. Also added in a slight chance
for a late day shower or t'storm over the East Slopes of the Oregon
Cascades, south of Mt Jefferson based on this increasing moisture
and instability. High temps will be 15-20 degrees above average on
Monday. Reaching 97-102 in the valleys/basins...with upper 80s to
mid-90s mountains. North winds increase slightly Monday afternoon,
up to 15 mph. 77

.LONG TERM...Monday night through Friday. Strong upper level ridge
centered over the region Tuesday with low pressure and associated
moisture moving northward along the California and Oregon coast.
Will likely have some mid and high level clouds overspreading the
forecast area. Main concern will be location of thunderstorms. For
now have kept a slight chance along the central Oregon Cascades.
Not much change to the pattern for Wednesday as the ridge axis
remains centered over the region. This will keep much of the
moisture to our west. Another partly cloudy day with a slight chance
of thunderstorms over the Oregon Cascades. High temperatures in the
90s. For Thursday and Friday the ridge moves a little eastward with
the low just off the Oregon coast. This would allow more clouds into
the forecast area with a better chance of thunderstorms along the
Cascades into central Oregon. Temperatures should be several degrees
cooler these days. 94

&&

.AVIATION...00z Tafs. Clear skies over the taf sites for the next
24 hours. Smoke and haze will be increasing especially at rdm bdn
ykm. This will likely cause visibility reductions into the 4-6sm
range at times. Other locations may start to have elevated smoke
layers. Winds 5-10kt. 94

&&

.FIRE WEATHER...Very hot, dry and unstable conditions will develop
this weekend as a strong ridge of high pressure develops over the
Pacific Northwest. These conditions will lead to Haines Index values
of 5 and 6 over portions of Central Oregon saturday afternoon and
evening. Combined with very low humidities of 5 to 15 percent, this
will create conditions that will lead to rapid and vigorous fire
growth in fire weather zones 611 and 640. A Red Flag Warnings has
been issued for those zones for Saturday afternoon and evening.
Conditions will be somewhat improved on Sunday but fire danger will
still be elevated. Perry

&&

.CLIMATE...Temperatures will approach record highs on Saturday. The
forecast high Saturday at the Pendleton Airport is 101 degrees, the
record high for that date is also 101 degrees, set in 1950. The
forecast high Saturday in Yakima is 102 degrees, the record high for
that date is 98 degrees set in 1998. The forecast high Saturday in
Redmond is 103 degrees, the record high for that date is 105
degrees, set in 1998. The forecast high Saturday in The Dalles is
104 degrees, the record high for that date is also 104 degrees, set
in 1950. The forecast high in Kennewick is 100 degrees, the record
high for that date is also 100 degrees, set in 1987. The forecast
high Saturday in Bend is 99 degrees, the record high for that date
is 100 degrees in 1998.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  61  99  64 101 /   0   0   0   0
ALW  64  99  69 101 /   0   0   0   0
PSC  55 100  58 102 /   0   0   0   0
YKM  56 102  60 103 /   0   0   0   0
HRI  56 102  60 103 /   0   0   0   0
ELN  54 102  58 102 /   0   0   0   0
RDM  49 103  54 101 /   0   0   0   0
LGD  46  99  51 100 /   0   0   0   0
GCD  53 102  59 101 /   0   0   0   0
DLS  60 104  65 103 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from noon Saturday through 10 PM PDT Saturday for
     ORZ611-640.

     Heat Advisory from noon Saturday to 8 PM PDT Monday for ORZ041-
     044.

WA...Heat Advisory from noon Saturday to 8 PM PDT Monday for WAZ024-
     027-028.

&&

77/94/94/83/77

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:17 PM PDTHeat AdvisoryPDTGilliam, Morrow, Sherman, Umatilla, Wasco67 hr

Nearby

Red Flag Warnings in Oregon, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.